MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6R
Model Number 02.12.0006R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 may 2026 gmk-sphere 02.12.0006r gmk-sphere femoral component cemented - 6r (k121416) lot 2012023: (b)(4) items manufactured and released on 15-jan-2021.Expiration date: 2025-12-27.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.12.0510crr tibial insert fixed sphere cr size 5/10 mm r (k181635) lot 2009877: (b)(4) items manufactured and released on 17-nov-2020.Expiration date: 2025-11-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.07.1205r tibial tray fix cemented s.5r (k090988) lot 2009495: (b)(4) items manufactured and released on 02-dec-2020.Expiration date: 2025-11-23.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.07.0036rp resurfacing patella size 4 (k113571) lot 2011091: (b)(4) items manufactured and released on 18-march-2021.Expiration date: 2025-11-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
At about 5 years 1 month after the primary, the patient came in due to signs of infection and the pathogen is unknown.The surgeon removed all medacta implants and implanted antibiotic spacers.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25442545
Report Number3005180920-2026-00539
Device Sequence Number5727575
Product Code JWH
UDI-Device Identifier07630030825880
UDI-Public07630030825880
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/27/2025
Device Model Number02.12.0006R
Device Lot Number2012023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown